Article thumbnail

On the nullity of a graph with cut-points

By Shi-Cai Gong and Guang-Hui Xu


AbstractLet G be a simple graph of order n and A(G) be its adjacency matrix. The nullity of a graph G, denoted by η(G), is the multiplicity of the eigenvalue zero in the spectrum of A(G). Denote by Ck and Lk the set of all connected graphs with k induced cycles and the set of line graphs of all graphs in Ck, respectively. In 1998, Sciriha [I. Sciriha, On singular line graphs of trees, Congr. Numer. 135 (1998) 73–91] show that the order of every tree whose line graph is singular is even. Then Gutman and Sciriha [I. Gutman, I. Sciriha, On the nullity of line graphs of trees, Discrete Math. 232 (2001) 35–45] show that the nullity set of L0 is {0,1}. In this paper, we investigate the nullity of graphs with cut-points and deduce some concise formulas. Then we generalize Scirihas’ result, showing that the order of every graph G is even if such a graph G satisfies that G∈Ck and η(L(G))=k+1, and the nullity set of Lk is {0,1,…,k,k+1} for any given k, where L(G) denotes the line graph of the graph G

Publisher: Elsevier Inc.
Year: 2012
DOI identifier: 10.1016/j.laa.2011.06.039
OAI identifier:
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • (external link)
  • https://s3-eu-west-1.amazonaws... (external link)
  • Suggested articles

    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.